MAUDE Adverse Event Report: CORDIS DE MEXICO SMART 120 150, SFA - 8X150MM; CATHETER, BILIARY, DIAGNOSTIC

CORDIS DE MEXICO SMART 120 150, SFA - 8X150MM; CATHETER, BILIARY, DIAGNOSTIC
Model Number C08150ML
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The smart stent 120 150, sfa - 8x150mm was difficult to deploy.Therefore the device was replaced with a new smart stent and the procedure was completed successfully.There was no patient injury.A 6f non cordis guiding sheath and a 300cm non cordis guidewire crossed the lesion and a smart stent was delivered.The physician attempted to deploy the stent; however, the stent did not deploy even though the outer sheath was retracted and the valve was open.The target lesion is unknown.The patient¿s vessel level of tortuosity and calcification is unknown.The rate of stenosis is unknown.The returning device is halfway deployed due to the other physician who attempted to deploy the stent outside the patient.The temperature exposure indicator on the pouch was checked to confirm that the black dotted pattern with a grey background is clearly visible.The product was stored, handled, inspected and prepped according to the instruction for use (ifu).There was nothing unusual or any damages noted about the stent delivery system prior to use.There was no other information provided.The product was returned for analysis.One non-sterile of smart 120 150, sfa - 8x150mm stent delivery system was returned.Per visual analysis the device was partially deployed at (9.0 cm).The hemostasis valve was received closed.Dried blood residues were noted on the device.No other anomalies were noted.Per functional analysis the unit was successfully deployed.A device history record (dhr) review of lot 17567386 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent delivery system (sds) - deployment difficulty - unable¿ was not confirmed by analysis of the returned device as functional analysis was performed successfully.The exact cause of the reported event could not be determined.According to the instructions for use ¿after careful inspection of the pouch looking for damage to the sterile barrier, carefully peel open the pouch and extract the stent/delivery system from the tray.Examine the device for any damage.If it is suspected that the sterility or performance of the device has been compromised, the device should not be used.Advance the device over the guidewire to the lesion site.Note: if resistance is met during delivery system introduction, the system should be withdrawn and another system should be used.Unlock the tuohy borst valve connecting the inner shaft and outer sheath of the delivery system.Initiate stent deployment by retracting the outer sheath while holding the inner shaft in a fixed position.While using fluoroscopy, maintain position of the radiopaque stent markers relative to the targeted lesion site.Watch for the distal radiopaque markers to begin separating.Separation of the distal stent markers signals that the stent is unsheathed.Continue deploying the stent until the distal end of the stent obtains full apposition with the vessel wall.Continue deploying the stent until the proximal end of the stent obtains full apposition with the vessel wall.¿ the device performed as intended and therefore the reported event could not be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time at this time.
 
Event or Problem Description
It was reported that the smart stent 120 150, sfa - 8x150mm was difficult to deploy.The device was evaluate by fal and it was confirmed that the smart stent was received partially deployed.Therefore the device was replaced with a new smart stent and the procedure was completed successfully.There was no patient injury.A 6f non cordis guiding sheath and a 300cm non cordis guidewire crossed the lesion and a smart stent was delivered.The physician attempted to deploy the stent, however, the stent did not deploy even though the outer sheath was retracted and the valve was open.The target lesion was unknown.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.The product was clinically used and will be returned for analysis.The returning device is halfway deployed due to the other physician who attempted to deploy the stent outside the patient.The temperature exposure indicator on the pouch was checked to confirm that the black dotted pattern with a grey background is clearly visible.The product was stored, handled, inspected and prepped according to the instruction for use (ifu).There was nothing unusual or any damages noted about the stent delivery system prior to use.There was no other information provided.

Brand Name
SMART 120 150, SFA - 8X150MM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6511026
Report Number9616099-2017-01046
Device Sequence Number106097
Product Code FGE
UDI-Device Identifier20705032063415
UDI-Public20705032063415
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC08150ML
Device Catalogue NumberC08150ML
Device Lot Number17567386
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2017
Distributor Facility Aware Date04/17/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2017
Initial Report FDA Received Date04/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1